Arkansas, 2005

Damaging Wind in Arkansas, July 27, 2005

July 27, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 27, 1:31 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 27, 1:31 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT WED JUL 27 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY
NAM MODEL SEEMS TO HAVE PERFORMED BETTER WITH THE SYSTEM CURRENTLY
MOVING THROUGH THE CENTRAL PART OF THE STATE. GFS SEEMS TO HAVE
CAUGHT UP WITH THE NAM THINKING AS BOTH MODELS ARE NOW IN DECENT
AGREEMENT THROUGH THE SHORT TERM. WITH NO REAL DIFFERENCES SEEN
BETWEEN THEM...WILL GO WITH A BLEND OF FORECAST SOLUTIONS THIS
AFTERNOON.

UPPER PATTERN CHARACTERIZED BY BROAD TROFFING IN THE NATIONS MID
SECTION AND UPPER LEVEL RIDGING OVER THE WEST COAST. AS PERIOD
PROGRESSES...TROF IS SHUNTED EASTWARD AS UPPER RIDGE OUT WEST
EXPANDS AND PUSHES EAST. RESULTANT PATTERN LEAVES THE AREA IN BROAD
NORTHERLY FLOW ALOFT THROUGH THE MAJORITY OF THE PERIOD.

CURRENT SURFACE ANALYSIS PLACES COLD FRONT SOMEWHERE OVER THE
SOUTHERN PART OF THE STATE....ROUGHLY ALONG A TEXARKANA TO RISON TO
DUMAS LINE. MAJORITY OF THE PRECIPITATION EARLIER THIS MORNING WAS
ASSOCIATED WITH A SHORTWAVE MOVING ACROSS THE NORTH. WAVE HAS JUST
ABOUT EXITED THE AREA BUT MODELS CONSISTENT IN DEVELOPING A WEAK
WAVE ON THE FRONT FOR LATER THIS AFTERNOON. SECONDARY DEVELOPMENT
ALREADY OCCURRING OVER THE WEST AND OVER EASTERN OKLAHOMA BUT
PRECIPITATION REMAINS LIGHT AND SCATTERED.

MODELS CARRY THE LOW ALONG THE SLOW MOVING FRONT THROUGH THE NIGHT
AND FOR THE FIRST PART OF THURSDAY. WILL CARRY FAIRLY LOW POPS UNTIL
FRONT FINALLY CLEARS THE STATE LATE THURSDAY AS HIGH PRESSURE BUILDS
IN FROM THE NORTH. SURFACE HIGH WILL THEN BECOME DOMINATE WEATHER
FEATURE FOR THE REMAINDER OF THE PERIOD AND THAT WILL TAKE CARE OF
ANY PRECIPITATION CHANCES THROUGH THE PERIOD. WILL TRIM BACK CLOUDS
OVERNIGHT AND THURSDAY AS HIGH BUILDS IN.

SURFACE OBSERVATIONS CONTINUE TO SHOW DRIER AND COOLER AIR ADVECTING
INTO THE AIR THANKS TO NORTHEAST SURFACE FLOW. SEVERAL DAYS OF
RELATIVELY COOLER AND DRIER IN STORE FOR THE CWA. DEW POINTS AND
TEMPERATURES WILL CREEP UPWARDS THROUGH THE PERIOD AND RETURN TO
NEAR NORMAL BY SUNDAY.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
A LARGE AREA OF HIGH PRESSURE WILL BEGIN THE LONG TERM PERIOD
CENTERED OVER THE FOUR CORNERS REGION...AND WILL AFFECT THE MID
SOUTH. CROSS SECTIONS SHOW MUCH DRIER AIR ASSOCIATED WITH THIS HIGH
PRESSURE AREA WHICH WILL KEEP THUNDERSTORMS FROM DEVELOPING. DRY
DAYS ARE EXPECTED FOR MONDAY AND WEDNESDAY. A SHORT WAVE WILL MOVE
THROUGH THE REGION ON TUESDAY WHICH WILL BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS. WILL KEEP POPS LOW FOR NOW BUT RAISED
TEMPERATURES A FEW DEGREES.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  67  85  65  89 /  30  20  10  10
HARRISON AR       61  83  62  86 /  10  10  10  10
HOT SPRINGS AR    67  86  65  91 /  30  20  10  10
PINE BLUFF AR     68  86  65  90 /  50  20  10  10
MOUNTAIN HOME AR  61  82  61  85 /  10  10  10  10
MONTICELLO AR     69  86  66  91 /  60  30  10  10
SEARCY AR         66  84  64  88 /  30  20  10  10
MOUNT IDA AR      66  86  66  91 /  30  20  10  10
RUSSELLVILLE AR   64  84  65  88 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...56 / LONG TERM....51
Hazardous weather outlook, Jul 27, 11:45 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT WED JUL 27 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL EXIT THE NORTHEAST SECTIONS OF ARKANSAS EARLY
THIS AFTERNOON. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
REDEVELOPING DURING THE MID AND LATE AFTERNOON HOURS BEHIND THE COLD
FRONT ACROSS SOUTHERN ARKANSAS. LITTLE OR NO SEVERE WEATHER IS
EXPECTED BUT ISOLATED STORMS COULD PRODUCE GUSTY WINDS WITH
LOCALIZED WIND DAMAGE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

51

The radar

The Little Rock radar (KLZK), 127 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
July 27, 4:00 PM CST
Where
Ouachita County, Bearden
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.733, -92.617

Thunderstorm winds downed power lines at Bearden.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463474.